Alert archive / Nebraska / Frost Advisories in 2011
Frost Advisory 4, NWS Hastings, NE
NWS Hastings, NE issued this frost advisory at Sep 22, 2011, 2:56 PM CDT for 7 counties in Nebraska. It took effect at Sep 23, 2011, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2011, 2:56 PM CDT (19:56 UTC)
- In effect from
- Sep 23, 2011, 4:00 AM CDT
- Expired
- Sep 23, 2011, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
Counties Greeley County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850 WWUS73 KGID 221956 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 256 PM CDT THU SEP 22 2011 NEZ039>041-046>049-230400- /O.NEW.KGID.FR.Y.0004.110923T0900Z-110923T1300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA 256 PM CDT THU SEP 22 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. * TEMPERATURES WILL DROP TO THE MIDDLE 30S LATE TONIGHT AND REMAIN COLD INTO EARLY FRIDAY MORNING. * THE COLD TEMPERATURES COMBINED WITH LIGHT WINDS WILL LEAD TO AREAS OF FROST. TENDER VEGETATION SHOULD BE COVERED TO PROTECT IT FROM THE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
308 WWUS73 KGID 230341 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1041 PM CDT THU SEP 22 2011 NEZ039>041-046>049-231300- /O.CON.KGID.FR.Y.0004.110923T0900Z-110923T1300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA 1041 PM CDT THU SEP 22 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. * TEMPERATURES WILL DROP TO THE MID 30S LATE TONIGHT AND REMAIN COLD INTO EARLY FRIDAY MORNING. * THE COLD TEMPERATURES COMBINED WITH LIGHT WINDS WILL LEAD TO AREAS OF FROST. TENDER VEGETATION SHOULD BE COVERED TO PROTECT IT FROM THE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEINLEIN
848 WWUS73 KGID 230916 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 416 AM CDT FRI SEP 23 2011 NEZ039>041-046>049-231300- /O.CON.KGID.FR.Y.0004.000000T0000Z-110923T1300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA 416 AM CDT FRI SEP 23 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES WILL BOTTOM OUT IN MID 30S EARLY THIS MORNING. * THE COLD TEMPERATURES COMBINED WITH LIGHT WINDS WILL LEAD TO AREAS OF FROST...ESPECIALLY IN LOW LYING AREAS. TENDER VEGETATION SHOULD BE COVERED TO PROTECT IT FROM THE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WESELY
604 WWUS73 KGID 231257 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 757 AM CDT FRI SEP 23 2011 NEZ039>041-046>049-231400- /O.EXP.KGID.FR.Y.0004.000000T0000Z-110923T1300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA 757 AM CDT FRI SEP 23 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. TEMPERATURES WILL CONTINUE TO RISE THIS MORNING...SO THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ADO
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Sep 22, 2:53 PM CDT, 3 minutes earlier.
Area forecast discussion, Sep 22, 2:53 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
253 PM CDT THU SEP 22 2011
.DISCUSSION...THE PATTERN ALOFT SHOWED UPPER RIDGING OVER THE
INTERMOUNTAIN WEST WHILE AN UPPER TROUGH EXTENDED FM ONTARIO SOUTH
THROUGH THE UPPER MIDWEST. OUR REGION WILL BE MORE SO UNDER THE
INFLUENCE OF THE COOLER AIRMASS ASSOCIATED WITH THE UPPER LOW FOR
SEVERAL DAYS BEFORE THE SYSTEM DEPARTS AND HEIGHTS RISE AS THE UPPER
RIDGE BUILDS IN ABOUT MID WEEK OF NEXT WEEK.
CONDITIONS LOOK TO REMAIN MAINLY DRY THROUGH THE NEXT SEVEN DAYS SO
THE FOCUS OF THE FORECAST CENTERS AROUND TEMPERATURES. A 1020MB
SURFACE HIGH PRESSURE SYSTEM WILL SETTLE INTO NORTH
CENTRAL/NORTHEAST NEBRASKA OVERNIGHT...AND SFC DPS ARE PROGGED IN
THE LOW 30S ACROSS OUR NORTHERN CWA IN THE DRY AIRMASS. MODEL
GUIDANCE HAS NOT BEEN HANDLING LOW TEMPS WELL LATELY AND TEMPS WERE
ABOUT A CATEGORY COOLER THIS MORNING THAN GUIDANCE SUGGESTED YESTERDAY.
WILL UNDERCUT GUIDANCE FOR LOWS TONIGHT WITH TEMPS DROPPING TO THE
LOW/MID 30S IN OUR NORTHERN COUNTIES AND THESE COLD TEMPERATURES
WILL BE CONDUCIVE TO THE FORMATION OF FROST WITH LIGHT WINDS/CLEAR
SKIES LEADING TO GOOD RADIATIONAL CONDITIONS. A FROST ADVISORY WILL
BE ISSUED FOR LOCATIONS NORTH OF A LINE FROM LOUP CITY TO OSCEOLA
NEBRASKA FROM LATE TONIGHT INTO FRIDAY MORNING.
THE SURFACE RIDGE AXIS SHIFTS TO THE EAST ON FRIDAY AND THE CENTRAL
PLAINS WILL BE SITUATED IN BETWEEN THE UPPER RIDGE OVER THE ROCKIES
AND THE UPPER LOW ACROSS THE OHIO VALLEY REGION. TEMPS MODERATE
JUST A FEW DEGREES FRIDAY INTO SATURDAY...WITH HIGHS RETURNING TO
THE LOW/MID 70S...OR EDGING CLOSER TOWARD SEASONAL NORMALS. THE
UPPER LOW CENTER RETROGRADES LATE SATURDAY FM SOUTHERN LAKE MICHIGAN
WEST TO EASTERN IOWA ON SUNDAY WHICH BRINGS COOLER AIR
WESTWARD...OR BACK ONTO THE CENTRAL PLAINS. THIS WILL RESULT IN
TEMPS DROPPING BACK TO AROUND 70 DEGREES FOR HIGHS FOR A COUPLE OF
DAYS. TEMPS MODERATE THEREAFTER...CLOSER TO SEASONAL NORMALS IN
THE MID 70S AND THEN ABOVE INTO THE UPPER 70S BY DAY SEVEN AS THE LOW
DEPARTS AND THE UPPER RIDGE BUILDS IN.
REGARDING LOW TEMPS...TONIGHT STILL LOOKS LIKE THE COOLEST OF THE
NEXT SEVEN DAYS WITH READINGS IN THE 30S TO LOWER 40S N/S...WITH LOW
TEMPS EXPECTED TO MAINLY AVERAGE IN THE 40S TO LOW 50S THEREAFTER.
&&
.AVIATION...18Z TAF. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF
PERIOD. WINDS WILL BE LIGHT AND VARIABLE UNDER THE INFLUENCE OF A
SURFACE RIDGE. CLOUD COVER WILL BE VERY LIMITED WITH JUST A FEW
MID CLOUDS POSSIBLE THIS AFTN AND A FEW HIGH CLOUDS TONIGHT AND
FRIDAY MORNING.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FROST ADVISORY FROM 4 AM TO 8 AM CDT FRIDAY FOR NEZ039>041-
046>049.
KS...NONE.
&&Hazardous weather outlook, Sep 22, 3:18 AM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 318 AM CDT THU SEP 22 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 318 AM CDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT
Nearby
Frost Advisories in Nebraska, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.